MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T5
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens implant procedure large posterior capsular tear due to incorrect bending of the initial implant.The lens removed during initial procedure and company lens was placed in the sulcus without any particular incident.At the end of the procedure, there was no sign of vitreous encapsulation.Patient was discharged the same day.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in b.5., d.9., d.10., h.3., h.6.And h.11.The product was returned for analysis and the reported complaint could not be confirmed.The device was received loose in the product carton.The lock out assembly has been removed.Viscoelastic is observed in the device.The plunger is partially advanced outside the nozzle tip.The plunger tip is crushed.The plunger part outside the nozzle tip is also bent, this most likely was caused during the sample preparation shipment back to the manufacturing site.The lens was returned outside of the device wrapped in a transparent adhesive tape.The optic is cut in the centre.The complainant states the use of eyefill as viscoelastic, which is not qualified to be used with the associated product.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow instructions for use (ifu), as the customer states the use of non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens, inconsistent folding outcomes and potential complications during the implantation process.In addition to the above, during sample evaluation, plunger was observed not fully advanced, this may cause lens not to be able to release correctly from the nozzle causing potential implantation issues.As per the ifu, the lens should be inspected at the pause location prior implantation.The ifu states: visually inspect the lens to determine the position of the leading and trailing haptics.Verify that the plunger is in contact with the trailing optic edge.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated that the patient had to undergo further surgery for vitreous incarceration in the counter puncture following cataract surgery, during which posterior capsular rupture had occurred.There was no vitreous leakage at the end of the first procedure.This operation consisted of a posterior vitrectomy, washing of the anterior chamber, and dissection of the posterior hyaloid membrane.This second procedure was took place on (b)(6) 2025.The patient was doing well, and the second operation was uneventful.

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21994515
Report Number9612169-2025-01025
Device Sequence Number19988184
Product Code MJP
UDI-Device Identifier00380652399951
UDI-Public(01)00380652399951(17)281208(11)241210(10)25955983
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T5
Device Lot Number25955983
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EYEFILL OVD
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown